Alert archive / California / Frost Advisories in 2026

Frost Advisory 7, NWS Eureka, CA

March 27, 2026Mendocino County, California

NWS Eureka, CA issued this frost advisory at Mar 27, 2026, 12:40 PM PDT for Mendocino County, California. It took effect at Mar 28, 2026, 4:00 AM PDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Mar 27, 2026, 12:40 PM PDT (19:40 UTC)
In effect from
Mar 28, 2026, 4:00 AM PDT
Expired
Mar 28, 2026, 9:00 AM PDT
In force
5 hr
Issued by
NWS Eureka, CA

County Mendocino County, CA

The radar

The Eureka (Bunker Hill) radar (KBHX), 139 km from the middle of the area, began a volume at 19:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Oakland, CA (KOAK), launched 12:00Z, 7.7 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Oakland, CA at 12:00Z on 2026-03-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Oakland, CA at 12:00Z on 2026-03-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -91 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2628 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
-91 m²/s²
0-3 km storm-relative helicity
66 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

188 
WWUS76 KEKA 271940
NPWEKA

URGENT - WEATHER MESSAGE
National Weather Service Eureka CA
1240 PM PDT Fri Mar 27 2026

CAZ110-111-280345-
/O.NEW.KEKA.FR.Y.0007.260328T1100Z-260328T1600Z/
Northwestern Mendocino Interior-Northeastern Mendocino Interior-
Including Covelo and Willits
1240 PM PDT Fri Mar 27 2026

...FROST ADVISORY IN EFFECT FROM 4 AM TO 9 AM PDT SATURDAY...

* WHAT...Temperatures as low as 35 will result in frost formation.

* WHERE...Northern Mendocino Interior.

* WHEN...From 4 AM to 9 AM PDT Saturday.

* IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive
  outdoor plants may be killed if left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

For hazard areas see https://www.wrh.noaa.gov/map/?wfo=eka

RPA
2 follow-up statements
312 
WWUS76 KEKA 280307
NPWEKA

URGENT - WEATHER MESSAGE
National Weather Service Eureka CA
807 PM PDT Fri Mar 27 2026

CAZ110-111-281115-
/O.CON.KEKA.FR.Y.0007.260328T1100Z-260328T1600Z/
Northwestern Mendocino Interior-Northeastern Mendocino Interior-
Including Willits and Covelo
807 PM PDT Fri Mar 27 2026

...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 9 AM PDT SATURDAY...

* WHAT...Temperatures as low as 32 with calm winds and clear skies
  will result in frost formation.

* WHERE...Northern Mendocino Interior.

* WHEN...From 4 AM to 9 AM PDT Saturday.

* IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive
  outdoor plants may be killed if left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

For hazard areas see https://www.wrh.noaa.gov/map/?wfo=eka

DS
532 
WWUS76 KEKA 281027
NPWEKA

URGENT - WEATHER MESSAGE
National Weather Service Eureka CA
327 AM PDT Sat Mar 28 2026

CAZ110-111-281600-
/O.CON.KEKA.FR.Y.0007.260328T1100Z-260328T1600Z/
Northwestern Mendocino Interior-Northeastern Mendocino Interior-
Including Willits and Covelo
327 AM PDT Sat Mar 28 2026

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING...

* WHAT...Temperatures as low as 32 with calm winds and clear skies
  will result in frost formation.

* WHERE...Northern Mendocino Interior.

* WHEN...Until 9 AM PDT this morning.

* IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive
  outdoor plants may be killed if left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

For hazard areas see https://www.wrh.noaa.gov/map/?wfo=eka

MH

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this frost advisory went out at Mar 27, 12:08 AM PDT, 12 hours 32 minutes earlier.

Area forecast discussion, Mar 27, 12:08 AM PDT, 12 hours 32 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
1208 AM PDT Fri Mar 27 2026

.SYNOPSIS...Breezy to strong offshore winds are expected through
dawn for ridgetops. Dry conditions with above normal high temperatures
are expected for the interior through the weekend. Potential for significant
precipitation still on track for next week.

&&

.DISCUSSION...Dry conditions expected through dawn under offshore
flow. Adiabatic warming from the large scale subsidence is resulting
in a wide range of overnight low temperatures, varying greatly depending
on elevation. With a warmer airmass building and winds generally restricted
to the ridgelines, wind sheltered valleys and coastal areas will stand
the best chance for frost and freezing/subfreezing temperatures. Some
wind sheltered valleys will dip down into the low 30's, while breezier
wind prone areas exposed to adiabatic warming may not even dip below
60F (mostly in/above the thermal belts for ridges). Frost advisories
have been issued for the interior valleys of Mendocino County as well
as coastal areas of Del Norte and Humboldt again. Interior portions
of Humboldt and Del Norte are 6 days from the start of the growing
season (Apr 1) while Trinity County is 21 days away (Apr 15). That
is why frost/freeze products have not been issued for these zones.

This dry and stable weather is expected into the weekend. Daytime
temps will generally be above normal high temperatures with areas
of minor heat  risk mostly the interior as a broad, flat, upper-
lvl ridge dominates. The warmest locations will continue to be in
Lake, Trinity and interior Mendocino Counties where max temps are
projected to peak into the upper 70s to mid 80s Fri-Sun. This is
10- 20F above late March averages. Overnight low temps will remain
seasonably chilly with valley sites (especially for Trinity Co.)
continuing to to cool into the lower to mid 30's as stable,
colder, denser air pools into the valleys each night. As this cool
air drains each night, a thermal belt will continue to develop
around midslopes keeping higher elevations warmer and dryer
through the night. No huge changes are anticipated this weekend
except for an increase in coastal stratus and perhaps a ramp up in
onshore or NW winds.

The National Blend of Models (NBM) and NOAA CPC is still supporting
the trend of much cooler and wetter next week. Our long stretch of
above normal interior warmth will finally end next week with highs
trending near (or even just under!) early April normals by mid week.
With this incoming cooler air, there is increasing confidence in at
least a few days of precipitation next week. How much precipitation
and the exact timing remains uncertain, yet the window looks to be
wettest for Tuesday and Wednesday as the highest WPC/NBM 6-hourly
rates appear to arrive on Wednesday (+/- 12-24hrs). The NBM 3-day/72hr
totals from 5 AM Mon-5AM Thu range from over 2-5" inches on the higher
end (top 75th percentile) to 0.5-1.00" on the lower end (bottom 25th
percentile). Most of the precip is concentrated in the usual wet spots
of Del Norte, SW Humboldt and NW Mendocino, while southern Lake and
southern Mendocino may end up with much less.

As for snowfall, this incoming cold weather pattern will lower the
snow levels a few times for this upcoming storm next week. Model data
shows an initial lowering of snow levels down to 4500- 5000ft by
Wednesday morning before a secondary lowering to 3000-3500ft by
Thursday morning. Its important to remember that snowlevels are
very dependent on where the low pressure actually arrives and
that this amount of detail is subject to change by next week as a
clearer forecast becomes available, yet for right now this is what
we know. Finally, The NBM still has 6-hr and 12-hr thunderstorm
chances less than 15%. However, if the cold core aloft dips far
enough south, we could definitely see some low top thunderstorms
and small hail. Stay tuned for updates and more details. DS

&&

.AVIATION...(27/06Z TAFs)..Prevailing VFR conditions at all
terminals during the next 24-36 hr, with high-level clouds streaming
across the area. Northerly winds continue to decouple from the
surface, becoming light ENE overnight. After 27/17Z, winds will
shift to the NW and increase for the coastal terminals. Meanwhile,
very light and variable winds will persist at UKI. /ZVS

&&

.MARINE...Northerly winds are beginning to diminish across the
coastal waters. Near-gale to gale northerly winds are expected to
continue across the outer waters through early Friday, leaving very
steep seas over the northern outer waters through late Friday
morning. Small craft conditions will most definitely persist through
Friday night.

Winds will decrease over the weekend as an area of low pressure
begins to develop off the California coast. This will significantly
reduce the pressure gradient across the waters. A weak front is
forecast to move through the waters on Monday allowing the northerly
winds to increase slightly in its wake. The next chance for strong
winds will be mid next week as a more potent frontal system moves
into the region. /ZVS&RPA

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
     Frost Advisory from 4 AM to 8 AM PDT this morning for
     CAZ101-103.

     Frost Advisory until 9 AM PDT this morning for CAZ110>113.

NORTHWEST CALIFORNIA COASTAL WATERS...
     Hazardous Seas Warning until 6 AM PDT early this morning
     for PZZ450-455.

     Gale Warning until 6 AM PDT early this morning for PZZ470-
     475.

     Hazardous Seas Warning from 6 AM to 11 AM PDT this morning
     for PZZ470.

&&

NOTE: The full forecast discussion is now regularly issued between
10 am/pm and 1 pm/am. Additional updates will be issued as needed.

Visit us at https://www.weather.gov/eureka

Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka

For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.png

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 26, 10:33 PM PDTHazardous Seas WarningEKA12 hr
Mar 27, 5:58 AM PDTSmall Craft AdvisoryEKA3 days

Nearby

Frost Advisories in California, 2026Every frost advisory in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.